Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 163, NWS Indianapolis, IN

July 24, 2012Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 24, 2012, 10:14 AM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 10:14 AM EDT (14:14 UTC)
Expired
Jul 24, 2012, 11:00 AM EDT
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 10:25 AM EDTTSTM WND GST 66Muncie, INWIND GUST MEASURED AT MEMORIAL DRIVE AND BILTMORE STREET. TREE LIMBS ALSO DOWNED NEARBY AT SUTTON ELEMENTARY SCHOOL.
Jul 24, 10:27 AM EDTTSTM WND GST 54Muncie, IN
Jul 24, 10:30 AM EDTTSTM WND DMGMuncie, INROOF DAMAGE AT MUNCIE MALL ON EAST SIDE. WATER DAMAGE OCCURRING.
Jul 24, 10:30 AM EDTTSTM WND GST 56Muncie, IN
Jul 24, 10:40 AM EDTTSTM WND DMGMuncie, INROOF DAMAGE TO AMA AERONAUTICAL MUSEUM AT 12TH AND SR67.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 8:00 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS53 KIND 241414
SVRIND
INC035-065-135-241500-
/O.NEW.KIND.SV.W.0163.120724T1414Z-120724T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1100 AM EDT

* AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 5 MILES SOUTHEAST OF FAIRMOUNT TO HARTFORD CITY TO 8 MILES
  NORTH OF PENNVILLE...AND MOVING SOUTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUNCIE...
  WINCHESTER...
  GASTON...
  EATON...
  ALBANY...
  BALL STATE UNIVERSITY...
  RIDGEVILLE...
  SELMA...
  PARKER CITY...
  FARMLAND...
  PRAIRIE CREEK RESERVOIR...
  SALEM...
  SARATOGA...
  SUMMIT LAKE STATE PARK...
  BLOUNTSVILLE...
  UNION CITY...
  LOSANTVILLE...
  MODOC...
  LYNN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4000 8490 4000 8529 4038 8555 4038 8522
      4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 1413Z 317DEG 55KT 4034 8551 4042 8527
          4057 8508
WIND...HAIL 60MPH <.75IN

$$

RYAN
3 follow-up statements
941 
WWUS53 KIND 241430
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 AM EDT TUE JUL 24 2012

INC035-065-135-241500-
/O.CON.KIND.SV.W.0163.000000T0000Z-120724T1500Z/
DELAWARE-HENRY-RANDOLPH-
1030 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DELAWARE...NORTHEASTERN HENRY AND RANDOLPH COUNTIES UNTIL 1100 AM
EDT...

AT 1028 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MUNCIE TO 7 MILES NORTHWEST OF WINCHESTER TO 5 MILES WEST OF
FORT RECOVERY...MOVING SOUTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...FARMLAND...PRAIRIE CREEK RESERVOIR...SALEM...
  SARATOGA...SUMMIT LAKE STATE PARK...BLOUNTSVILLE...UNION CITY...
  MODOC...LOSANTVILLE AND LYNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4000 8490 4000 8529 4038 8555 4038 8522
      4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 1430Z 317DEG 55KT 4014 8535 4023 8504
          4038 8485
WIND...HAIL 60MPH <.75IN

$$

HOMANN/RYAN
425 
WWUS53 KIND 241447
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 AM EDT TUE JUL 24 2012

INC035-065-135-241500-
/O.CON.KIND.SV.W.0163.000000T0000Z-120724T1500Z/
DELAWARE-HENRY-RANDOLPH-
1047 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DELAWARE...NORTHEASTERN HENRY AND RANDOLPH COUNTIES UNTIL 1100 AM
EDT...

AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF HAGERSTOWN TO 8 MILES SOUTHEAST OF WINCHESTER 
TO 6 MILES NORTHEAST OF UNION CITY...MOVING SOUTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4000 8490 4000 8529 4038 8548 4038 8522
      4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 1447Z 317DEG 55KT 3995 8512 4004 8481
          4019 8462
WIND...HAIL 60MPH <.75IN

$$

HOMANN/RYAN
562 
WWUS53 KIND 241458
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1058 AM EDT TUE JUL 24 2012

INC035-065-135-241508-
/O.EXP.KIND.SV.W.0163.000000T0000Z-120724T1500Z/
DELAWARE-HENRY-RANDOLPH-
1058 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELAWARE...
NORTHEASTERN HENRY AND RANDOLPH COUNTIES WILL EXPIRE AT 1100 AM 
EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4000 8490 4000 8529 4038 8548 4038 8522
      4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 1458Z 317DEG 55KT 3983 8497 3991 8466
          4006 8447

$$

HOMANN/RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:55 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 24, 6:55 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 AM EDT TUE JUL 24 2012

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 245 AM EDT TUE JUL 24 2012

A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL INDIANA TODAY BEFORE
RETURNING NORTHEAST AS A WARM FRONT TUESDAY NIGHT AND WEDNESDAY.
ANOTHER COLD FRONT WILL DROP SOUTHEAST FROM THE UPPER MIDWEST ON
FRIDAY AND FRIDAY NIGHT BEFORE LIFTING NORTHEAST AS A WARM FRONT
INTO SOUTHWEST INDIANA EARLY NEXT WEEK. THIS WILL RESULT IN
THUNDERSTORM CHANCES THROUGH THE REMAINDER OF THE WORK WEEK AND MORE
CHANCES LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE LATTER FRONT
WILL BRING IN MORE SEASONABLE TEMPERATURES FOR THE WEEKEND BUT NOT
BEFORE AFTERNOON TEMPERATURES IN THE 90S OR ABOVE CONTINUE THROUGH
LATE THIS WORK WEEK.

&&

.NEAR TERM /TODAY/...
ISSUED AT 245 AM EDT TUE JUL 24 2012

MAIN ISSUES OF CONCERN FOR CENTRAL INDIANA TODAY ARE THUNDERSTORM
CHANCES...INCLUDING SEVERE POSSIBILITY...AND THE SEEMINGLY NEVER
ENDING HEAT ISSUES.

MODELS IN PRETTY DECENT AGREEMENT ON DROPPING A COLD
FRONT...CURRENTLY ACROSS SOUTHERN LOWER MICHIGAN...ACROSS CENTRAL
INDIANA TODAY. THE FRONT IS EXPECTED TO INTERACT WITH AN UNSTABLE
ATMOSPHERE AND PRODUCE SCATTERED THUNDERSTORMS THROUGH THE DAY WITH
THE BEST CHANCES ACROSS NORTHEAST SECTIONS...WHERE THE MOISTURE WILL
BE DEEPER. THIS AREA WILL ALSO BE CLOSER TO THE BETTER UPPER
DYNAMICS AS A 90 PLUS JET STREAK AT 250 MILLIBARS WILL BE NORTHWEST
AND SOUTHEAST ORIENTED ACROSS THE EASTERN GREAT LAKES. GOOD MID
LEVEL FLOW FOR THIS TIME OF YEAR ALONG WITH A 30 PLUS KNOT LOW LEVEL
JET WILL BE NEAR OUR NORTHEAST AS WELL. THIS AREA WILL ALSO BE
WITHIN A WARM AIR ADVECTION ZONE WHICH SHOULD PROVIDE ADDITIONAL
LIFT. MIXED LAYER CAPES FROM THE NAM12 SOUNDINGS EXCEED 2500 J/KG
THIS AFTERNOON NEAR THE FRONT. WITH STRONG INSTABILITY AND MORE THAN
SUFFICIENT UPPER DYNAMICS...WOULD NOT BE SURPRISED TO SEE A FEW
SEVERE STORMS PER THE SPC DAY1 OUTLOOK ALONG AND NORTH OF THE FRONT.
UNIDIRECTIONAL NORTHWEST FLOW SUGGESTS WIND DAMAGE AND LARGE HAIL
WOULD BE THE MAIN SEVERE THREATS.

AFTERNOON HEAT INDICES LOOK LIKE THEY WILL REACH HEAT ADVISORY
CRITERIA SOUTHWEST THIS AFTERNOON...WHERE MORE SUNSHINE IS
EXPECTED. TEMPERATURES AND HEAT INDICES ACROSS THE NORTHEAST HALF
OR SO OF THE FORECAST WILL BE MORE PROBLEMATIC AND DEPEND ON THE
THUNDERSTORM COVERAGE ALONG WITH ASSOCIATED CLOUD COVER AND HOW
FAR SOUTHWEST THE FRONT MAKES IT. BEST BET IS TOO STICK CLOSER
TO...BUT A DEGREE OR TWO WARMER THEN THE WARMER NAM MOS SOUTHWEST
AND NEAR THE NAM MOS NORTHEAST. AT ANY RATE...WILL GO WITH A HEAT
ADVISORY STARTING AT NOON ACROSS SOME OF OUR SOUTHWEST COUNTIES
AND CONTINUE IT THROUGH WEDNESDAY THERE.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ISSUED AT 245 AM EDT TUE JUL 24 2012

THE FOCUS FOR THE SHORT TERM WILL CONTINUE TO BE ON THUNDERSTORM
CHANCES ALONG WITH TEMPERATURES AS THE COLD FRONT TODAY IS EXPECTED
TO LIFT BACK NORTH OVERNIGHT TONIGHT AND INTO WEDNESDAY BEFORE
ANOTHER APPROACHES DROPS SOUTHEAST TO LAKE MICHIGAN AND NORTHERN
ILLINOIS OVERNIGHT THURSDAY NIGHT PER THE MORE CONSISTENT 12Z ECMWF
AND THE 00Z GFS AND GEFS. AGAIN...PLENTY OF INSTABILITY THROUGH THE
PERIOD...BUT BEST CHANCES APPEAR TO BE THURSDAY AFTERNOON AND NIGHT
AS THE LATTER FRONT GETS CLOSER AND IS HELPED ALONG BY FAST ZONAL
OR NORTHWEST UPPER FLOW AROUND THE BASE OF AN UPPER LOW THAT IS
EXPECTED TO OPEN UP OVER THE NORTHERN WISCONSIN AND LAKE SUPERIOR
VICINITY EARLY FRIDAY. WILL STICK WITH GOOD CHANCE POPS FOR THIS
TIME PERIOD. LOWEST POPS LOOK TO BE LATE WEDNESDAY AND WEDNESDAY
NIGHT AS THE FIRST FRONT LIFTS NORTHEAST OF THE FORECAST AREA AND
700 MILLIBAR TEMPERATURES AROUND 12 DEGREES SUGGEST THE ATMOSPHERE
WILL BE CAPPED. AFTER COORDINATION WITH ADJACENT OFFICES...WILL
GO DRY FOR THAT TIME PERIOD.

WITH THE FORECAST AREA IN THE WARM SECTOR ON WEDNESDAY...SHOULD SEE
A GOOD DEAL OF SUNSHINE. ALSO...850 MILLIBAR TEMPERATURES ARE
PROGGED TO BE AROUND 26 DEGREES CELSIUS. THIS SHOULD ALLOW
TEMPERATURES TO APPROACH TRIPLE DIGITS NORTHEAST AND EASILY EXCEED
100 DEGREES SOUTHWEST PER THE HOTTER 00Z NAM MOS. THE 00Z GFS MOS
AGAIN LOOKS LIKE IT IS NOT BE ABLE TO HANDLE DROUGHT RELATED LACK
OF VEGETATIVE MOISTURE AVAILABLE. DESPITE CONVECTIVE MIXING OF
DRIER AIR TO THE SURFACE...DEW POINTS IN THE WARM SECTOR HAVE
STAYED UP TO MID AND UPPER 60S OF LATE. SO...TEMPERATURES 100
DEGREES AND ABOVE ALONG WITH MID AND UPPER 60S DEW POINTS WILL
RESULT IN HEAT INDICES NEAR 105 WHICH IS ENOUGH TO GO WITH A HEAT
ADVISORY WEDNESDAY FROM NOON TO 8 ACROSS ALL THE COUNTIES THAT ARE
NOT IN THE ONE FOR TODAY. WOULDN'T RULE OUT ANOTHER HEAT ADVISORY ON
THURSDAY...BUT FOR NOW...WITH COVERAGE OF THUNDERSTORMS AND CLOUD
COVER STILL A BIT UP IN THE AIR...WILL WITHHOLD HEADLINES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
ISSUED AT 241 AM EDT TUE JUL 24 2012

GUIDANCE IN DECENT AGREEMENT EARLY IN THE LONG TERM PERIOD WITH A
COLD FRONT HAVING EXITED THE AREA...AND A TRAILING UPPER WAVE ON
ITS WAY OUT AS WELL. WILL HAVE LOW POPS INITIALLY WITH THIS
WAVE...FOLLOWED BY A PERIOD OF DRY WEATHER AS A SURFACE HIGH
TRAVERSES THE AREA FRIDAY NIGHT TRHOUGH SUNDAY. INITIALIZATION
REINTRODUCES POPS SUNDAY NIGHT THROUGH THE REMAINDER OF THE PERIOD
WITH HINTS OF AN UPPER LEVEL WAVE ROUNDING THE RIDGE TO THE WEST.
WITH GREATER UNCERTAINTY AND MODEL DISCREPANCY REGARDING THIS
PERIOD...HAVE CUT INITIALIZATION POPS TO NO MORE THAN 30 PERCENT.

INCREASED MAX TEMPS ACROSS THE BOARD A DEGREE OR SO...AS ALLBLEND
HAS ROUTINELY SUFFERED FROM A BIT OF A COOL BIAS LIKELY OWING TO
GFS INFLUENCE.

&&

.AVIATION /DISCUSSION FOR THE 24/12Z TAF UPDATE/...
ISSUED AT 655 AM EDT TUE JUL 24 2012

MAINLY VFR THROUGH THE PERIOD OUTSIDE OF THUNDERSTORMS.

SOME CONVECTION HAS BEEN IN THE AREA THIS MORNING...AND RAP/HRRR
INDICATE POSSIBILITY OF ADDITIONAL DEVELOPMENT THIS MORNING. IN
ADDITION...COMPLEX OVER NORTHERN ILLINOIS MAY APPROACH THE SITES BY
LATE MORNING. WITH MAJOR UNCERTAINTY REGARDING SURVIVAL/DEVELOPMENT
AS WELL AS TIMING AND PLACEMENT OF THUNDERSTORMS...CANNOT JUSTIFY
MORE THAN A VCTS/CB FOR THE MOMENT. WILL CONTINUE THUNDER AS A
PROB30 TONIGHT AS BOUNDARY REMAINS IN THE AREA AND AT LEAST A LOW
THREAT OF TS WILL REMAIN AS WELL.

MAY SEE SOME RESTRICTIONS IN FOG OVERNIGHT WHERE PRECIPITATION
OCCURS...BUT TOO UNCERTAIN FOR INCLUSION NOW.

WINDS WILL GENERALLY BE BELOW 10KT THROUGH THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR INZ021-028>031-
035>049-054>057-063>065-071-072.

HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT WEDNESDAY FOR
INZ051>053-060>062-067>070.

&&

SYNOPSIS...KOCH
NEAR TERM...KOCH
SHORT TERM...KOCH
LONG TERM....NIELD
AVIATION...NIELD
Hazardous weather outlook, Jul 24, 8:13 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
813 AM EDT TUE JUL 24 2012

INZ028-035-036-043>048-054>057-063>065-071-072-251000-
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-
DECATUR-JACKSON-JENNINGS-
813 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS...SOME SEVERE ARE POSSIBLE.

HAZARDS: LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS.

TIMING: TODAY AND TONIGHT.

DISCUSSION: SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY
AND TONIGHT AS A COLD FRONT DROPS DOWN FROM SOUTHERN LOWER MICHIGAN.
A FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN
THREAT. HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...WITH HEAT INDICES AROUND 105 DEGREES AT TIMES DURING
THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT WEDNESDAY
AFTERNOON THROUGH 8 PM EDT. THUNDERSTORMS WILL BE POSSIBLE AT
TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING
WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS.

DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST
AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF
THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN
STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR
THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE
THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON
THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE
THE MAIN SEVERE THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN
THURSDAY AND THURSDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>062-067>070-251000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
LAWRENCE-
813 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS...SOME SEVERE ARE
POSSIBLE. MEANWHILE...THE HEAT WILL CONTINUE.

HAZARDS: HEAT...LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS.

TIMING: TODAY AND TONIGHT

DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
CONTINUE TODAY AND TONIGHT AS A COLD FRONT DROPS DOWN FROM
SOUTHERN LOWER MICHIGAN. FEW OF THESE MAY BE SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. HAIL IS ALSO POSSIBLE. TEMPERATURES
COULD REACH 100 DEGREES AND SLIGHTLY HIGHER THIS AFTERNOON...AND
HEAT INDICES COULD REACH 105 OR MORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...WITH HEAT INDICES FROM AROUND 105 TO NEAR 110 DEGREES
AT TIMES DURING THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT
THIS AFTERNOON THROUGH 8 PM EDT WEDNESDAY EVENING. THUNDERSTORMS WILL
BE POSSIBLE AT TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY
EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS.

DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST
AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF
THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN
STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR
THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE
THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON
THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE
THE MAIN SEVERE THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN
THURSDAY AND THURSDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-029>031-037>042-049-251000-
CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
813 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS.

HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...AND HEAVY
DOWNPOURS.

TIMING: SEVERE THUNDERSTORM WATCH THROUGH NOON. ADDITIONAL
SCATTERED SEVERE STORMS POSSIBLE THROUGH THE AFTERNOON AND EVENING.

DISCUSSION: A COMPLEX OF SEVERE THUNDERSTORMS WILL MOVE ACROSS
NORTHERN PORTIONS OF CENTRAL INDIANA THIS MORNING...BRINGING
DAMAGING WINDS AS THE MAIN THREAT. DANGEROUS LIGHTNING...
TORRENTIAL RAINFALL AND LARGE HAIL ARE ALSO EXPECTED.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE AFTERNOON
AND INTO TONIGHT AS A COLD FRONT DROPS DOWN FROM SOUTHERN LOWER
MICHIGAN. A FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING
THE MAIN THREAT. HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST
WEDNESDAY...WITH HEAT INDICES AROUND 105 DEGREES AT TIMES DURING
THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT WEDNESDAY
AFTERNOON THROUGH 8 PM EDT. THUNDERSTORMS WILL BE POSSIBLE AT
TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING
WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS.

DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS
CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST
AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF
THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN
STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR
THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE
THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON
THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE
THE MAIN SEVERE THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN
THURSDAY AND THURSDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Jul 24, 6:12 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     TSTM WND GST     MUNCIE                  40.20N  85.39W
07/24/2012  E60 MPH          DELAWARE           IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200434

NIELD
Local storm report, Jul 24, 6:15 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     TSTM WND GST     MUNCIE                  40.20N  85.39W
07/24/2012  M52 MPH          DELAWARE           IN   ASOS

            45 KNOT GUST AT DELAWARE COUNTY AIRPORT.

&&

EVENT NUMBER IND1200435

NIELD
Local storm report, Jul 24, 9:58 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     10 NE NEW CASTLE        40.02N  85.24W
07/24/2012                   HENRY              IN   DEPT OF HIGHWAYS

            TREES AND POWER LINES DOWNED ALONG CR950N NEAR CR575E

&&

EVENT NUMBER IND1200436

DRT
Local storm report, Jul 24, 10:06 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1006 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     TSTM WND GST     KOKOMO                  40.48N  86.13W
07/24/2012  M56 MPH          HOWARD             IN   AWOS

&&

EVENT NUMBER IND1200437

HEROLD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:18 AM EDTHeat AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more41 hr
Jul 24, 6:09 AM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph39 min
Jul 24, 8:46 AM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe, Tipton59 min
Jul 24, 9:40 AM EDTSevere Thunderstorm WarningINDDelaware, Howard, Madison, Tipton50 min
Jul 24, 7:37 PM EDTSpecial Weather StatementINDJackson53 min
Jul 24, 7:59 PM EDTSpecial Weather StatementINDJackson46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.